The Transmission of Disturbances under Alternative Exchange-Rate Regimes with Optimal Indexing
Robert P. Flood and
Nancy Peregrim Marion
The Quarterly Journal of Economics, 1982, vol. 97, issue 1, 43-66
Abstract:
The paper develops a general stochastic macroeconomic model that can be used to study the international transmission of disturbances under four alternative exchange-rate systems: uniform flexible exchange rates, uniform fixed exchange rates, and two versions of two-tier exchange rates. The analysis makes two general points. First, one cannot assume stability of structure when assessing the consequences of alternative exchange-rate regimes. For example, the slope of the aggregate supply curve and the rationally formed expectations in the asset markets can respond dramatically to the government's choice of exchange-rate regime. Second, exchange-rate regimes that provide full insulation from foreign disturbances may nevertheless be inferior to other regimes in terms of their ability to maximize social welfare.
Date: 1982
References: Add references at CitEc
Citations: View citations in EconPapers (85)
Downloads: (external link)
http://hdl.handle.net/10.2307/1882626 (application/pdf)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:oup:qjecon:v:97:y:1982:i:1:p:43-66.
Ordering information: This journal article can be ordered from
https://academic.oup.com/journals
Access Statistics for this article
The Quarterly Journal of Economics is currently edited by Robert J. Barro, Lawrence F. Katz, Nathan Nunn, Andrei Shleifer and Stefanie Stantcheva
More articles in The Quarterly Journal of Economics from President and Fellows of Harvard College
Bibliographic data for series maintained by Oxford University Press (joanna.bergh@oup.com).